Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 67, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 6, 2005, 8:40 PM CDT for Haskell County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 8:40 PM CDT (01:40 UTC)
- Expired
- Jun 6, 2005, 9:16 PM CDT
- In force
- 36 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Haskell County, KS
The radar
The Dodge City radar (KDDC), 86 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1732 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2173 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 070140 SVRDDC KSC081-070230- /O.NEW.KDDC.SV.W.0067.050607T0140Z-050607T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 840 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HASKELL COUNTY IN SOUTHWEST KANSAS. * UNTIL 930 PM CDT(830 PM MDT) * AT 837 PM CDT(737 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SATANTA...MOVING NORTHEAST AT 45 MPH. WINDS OVER 60 MPH CAN BE EXPECTED. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF HASKELL COUNTY... SATANTA... SUBLETTE... TICE... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3761 10107 3742 10106 3741 10067 3771 10068 $$ FINCH
2 follow-up statements
000 WWUS53 KDDC 070202 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 900 PM CDT MON JUN 6 2005 KSC175-070212- /O.EXP.KDDC.SV.W.0066.000000T0000Z-050607T0200Z/ SEWARD KS- 900 PM CDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SEWARD COUNTY WILL EXPIRE AT 900 PM CDT (800 PM MDT)... AT 900 PM CDT(800 PM MDT)...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. AT 829 PM CDT WINDS GUSTED TO 68 MPH AT THE LIBERAL AIRPORT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT TUESDAY MORNING(200 AM MDT TUESDAY MORNING) FOR SOUTHWEST KANSAS. LAT...LON 3714 10105 3700 10103 3702 10064 3732 10065 $$ GRZYWACZ
000 WWUS53 KDDC 070216 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 915 PM CDT MON JUN 6 2005 KSC081-070225- /O.CAN.KDDC.SV.W.0067.000000T0000Z-050607T0230Z/ HASKELL KS- 915 PM CDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HASKELL COUNTY HAS BEEN CANCELLED... AT 915 PM CDT (815 PM MDT)...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM THAT WAS LOCATED 9 MILES NORTHWEST OF MONTEZUMA... MOVING NORTHEAST AT 45 MPH.. AT 850 PM CDT TRAINED WEATHER SPOTTER REPORTED 60 MPH WIND GUSTS IN SUBLETTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT TUESDAY MORNING (200 AM MDT TUESDAY MORNING) FOR SOUTHWEST KANSAS. LAT...LON 3761 10107 3742 10106 3741 10067 3771 10068 $$ GRZYWACZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:44 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Jun 6, 2:44 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 244 PM CDT MON JUN 6 2005 .DISCUSSION... DAYS 1-2... THE CHANCES FOR CONVECTION WILL BE THE MAIN CONCERN THROUGH THE PERIOD. SOUTHWESTERLY FLOW ALOFT CONTINUES OVER THE CENTRAL PLAINS TODAY, WITH A SFC TROUGH DEVELOPING OVER THE ROCKIES AND WESTERN PLAINS. DEWPOINTS OVER SW KS ARE NOT AS HIGH AS THEY COULD BE, AS MOST OF THE BEST MOISTURE HAS GONE NORTHEASTWARD THROUGH OK OR WESTWARD INTO TX PANHANDLE. DRYLINE IS JUST WEST OF THE KS-CO BORDER, THOUGH THERE IS NOT A LOT OF CONVERGENCE ALONG IT. CAPES ARE PRETTY HIGH IN THE 2000 J/KG RANGE, THOUGH THERE IS STILL SOME CAP LEFT. ANY DISTURBANCES COMING THROUGH THE SW FLOW ARE VERY WEAK, AND SHEAR IS ALSO NOT VERY IMPRESSIVE. THINK THAT IF STORMS DO FIRE THAT LARGE HAIL IS NOT OUT OF THE QUESTION, BUT THE PROBLEM IS GETTING CONVECTION GOING. THINK THAT THE BEST CHANCE FOR WIDELY SCATTERED ACTIVITY WILL BE TO OUR SOUTHWEST WHERE STORMS COULD COME INTO FROM CO/NM, WITH ANYTHING THAT DEVELOPS MOVING EASTWARD DURING THE OVERNIGHT HOURS. NOT SURE HOW FAR EAST THE STORMS WILL GET, BUT KEPT SOME LOW POPS GOING FOR THAT AREA, WITH AROUND 25-30 POPS IN THE SOUTHWEST. WITH SOUTHERLY WINDS AND MOISTURE ADVECTION CONTINUING THROUGH TONIGHT, WILL KEEP LOWS FAIRLY MILD IN THE 60S TO NEAR 70. THE SOUTHWESTERLY FLOW WILL CONTINEU THROUGH TOMORROW, WITH THE SFC TROUGH SHIFTING ONLY SLIGHTLY FURTHER EAST. THE MODELS ARE IN PRETTY GOOD AGREEMENT ON SHIFTING THE DRYLINE EASTWARD INTO OUR CENTRAL CWA BY TUESDAY AFTERNOON. NOT MUCH CONVERGENCE ALONG IT SO FAR, AND ANY DISTURBANCES COMING THROUGH ARE AGAIN FAIRLY WEAK. HOWEVER, THERE IS STILL THE CHANCE SOMETHING ISOLATED COULD FIRE SO WILL CONTINUE WITH SLIGHT CHANCE POPS. SHIFTED THE AREA OF PRECIP EASTWARD IN THE GRIDS TO MATCH BETTER WITH THE POSITION OF THE DRYLINE. HIGHS TUESDAY WILL AGAIN BE VERY WARM, AS 850MB TEMPS GET INTO THE UPPER 20S C, ALLOWING SFC TEMPS TO GET UP INTO THE 90S. A WEAK COLD FRONT WILL START TO MOVE SOUTHEASTWARD INTO KANSAS BY TUESDAY NIGHT. THE MODELS TRY TO WASH OUT THE FRONT BY WEDNESDAY, BUT THINK THERE WILL STILL BE ENOUGH OF A BOUNDARY THAT ALONG WITH THE DRYLINE, COULD PRODUCE SOME STORMS OVER OUR SOUTHEASTERN COUNTIES BY WED AFTERNOON. HIGHS WILL BE A BIT COOLER ON WED, MAINLY IN THE 80S TO LOW 90S. DAYS 3-7... THROUGH MUCH OF THE EXTENDED PERIOD, THE MEDIUM RANGE MODELS ARE ALL INDICATING A MEAN LONGWAVE TROUGH OVER THE WESTERN CONUS WHILE THE RIDGE REMAINS IN PLACE ALONG THE EAST COAST. THIS PATTERN CONTINUES UNTIL THIS WEEKEND AFTER WHICH TIME THE UPPER LEVEL FLOW PATTERN FLATTENS OUT SOMEWHAT. THE CENTRAL PLAINS WILL CONTINUE TO BE UNDER SOUTHWEST FLOW ALOFT. OCCASIONAL PIECES OF SHORTWAVE ENERGY ARE FORECAST TO LIFT OUT ACROSS THE REGION. TIMING OF THESE MINOR WAVES BY THE MODELS IS SUSPECT AT BEST. CURRENTLY THE GRIDS INDICATE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EVERY EVENING THROUGH FRIDAY. NOT CONFIDENT ENOUGH AT THIS TIME TO PICK A DAY WHEN THERE WOULDNT BE A CHANCE FOR STORMS SO WILL LEAVE THAT FORECAST AS IS. ON FRIDAY, THE MODELS CONTINUE TO HINT AT A MORE SIGNIFICANT WAVE EJECTING OUT INTO THE CENTRAL PLAINS. HAVE RAISED POPS TO ABOVE CLIMATOLOGICAL LEVELS FOR FRIDAY NIGHT GIVEN THE STRONGER SIGNAL. EARLY NEXT WEEK THE LONG RANGE GFS AS WELL AS THE CANADIAN SHOW AN UPPER LEVEL RIDGE FORMING OVER THE CENTRAL. WILL CONTINUE WITH THE ABOVE NORMAL TEMPERATURES BUT BACK OFF PRECIPITATION TO BELOW NORMAL GIVEN THE UPPER FLOW PATTERN. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 94 65 88 / 20 20 20 20 GCK 66 95 60 86 / 20 10 10 20 EHA 63 93 62 88 / 30 0 0 10 LBL 65 95 63 90 / 20 10 10 10 HYS 69 95 66 86 / 20 20 20 20 P28 70 93 71 94 / 20 20 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && RITTERLING/GERARD
Hazardous weather outlook, Jun 6, 11:30 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1130 AM CDT MON JUN 6 2005 KSZ030-031-043>046-061>066-074>081-084>090-071000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 1130 AM CDT (1030 AM MDT) MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT HIGH INSTABILITY COULD HELP SOME SCATTERED SEVERE THUNDERSTORMS DEVELOP LATE THIS AFTERNOON NEAR A DRYLINE BY THE KANSAS-COLORADO BORDER. THE STORMS SHOULD MOVE EASTWARD FROM FAR WESTERN KANSAS DURING THE EVENING BEFORE WEAKENING AROUND MIDNIGHT. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS, SOME SEVERE ARE POSSIBLE, EACH LATE AFTERNOON AND EARLY EVENING INTO FRIDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING, MAINLY WEST OF A ASHLAND TO WAKEENEY LINE. 26
In the hours before
Local storm report, Jun 6, 8:05 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
805 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 12 ENE RICHFIELD 37.30N 101.58W
06/06/2005 60 MPH MORTON KS TRAINED SPOTTER
&&
28Local storm report, Jun 6, 8:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
823 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 11 W LIBERAL 37.04N 101.13W
06/06/2005 60 MPH STEVENS KS TRAINED SPOTTER
&&
28Local storm report, Jun 6, 8:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
826 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 9 NNW HUGOTON 37.30N 101.41W
06/06/2005 75 MPH STEVENS KS PUBLIC
LESS THAN 1 INCH TREE BRANCHES BROKEN
&&
LEELocal storm report, Jun 6, 8:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
833 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TSTM WND GST LIBERAL 37.04N 100.94W
06/06/2005 68 MPH SEWARD KS AWOS
&&
28Special weather statement, Jun 6, 8:36 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 836 PM CDT MON JUN 6 2005 KSZ075>078-085>088-070800- CLARK-FORD-GRANT-GRAY-HASKELL-MEADE-SEWARD-STEVENS- 836 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM CDT FOR CLARK, FORK, GRANT, GRAY, HASKELL, MEADE, SEWARD AND STEVENS COUNTIES. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE SEVERE THUNDERSTORM WATCH AREA IS APPROXIMATELY ALONG AND 50 STATUTE MILES EAST AND WEST OF A LINE FROM 45 MILES NORTHEAST OF LIBERAL KANSAS TO 50 MILES WEST SOUTHWEST OF BIG SPRING TEXAS. FOR A COMPLETE DEPICTION OF THE WATCH SEE THE ASSOCIATED WATCH OUTLINE UPDATE (WOUS64 KWNS WOU3). REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. JMG
Special weather statement, Jun 6, 8:36 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 836 PM CDT MON JUN 6 2005 KSZ075>078-085>088-070800- CLARK-FORD-GRANT-GRAY-HASKELL-MEADE-SEWARD-STEVENS- 836 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM CDT FOR CLARK, FORD, GRANT, GRAY, HASKELL, MEADE, SEWARD AND STEVENS COUNTIES. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE SEVERE THUNDERSTORM WATCH AREA IS APPROXIMATELY ALONG AND 50 STATUTE MILES EAST AND WEST OF A LINE FROM 45 MILES NORTHEAST OF LIBERAL KANSAS TO 50 MILES WEST SOUTHWEST OF BIG SPRING TEXAS. FOR A COMPLETE DEPICTION OF THE WATCH SEE THE ASSOCIATED WATCH OUTLINE UPDATE (WOUS64 KWNS WOU3). REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. JMG
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:08 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 67 min |
| Jun 6, 7:57 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 54 min |
| Jun 6, 8:19 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 43 min |
| Jun 6, 8:46 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 45 min |
| Jun 6, 9:09 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.